MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a dakota retrieval basket was used during a transurethral lithotripsy (tul) procedure.Reportedly, the device would not open or close after multiple tries.The procedure was completed with another of the same device with no patient complications.Analysis of the returned basket identified that the grasper returns detached from the sheath.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable investigation results of grasper detachment.Block h11: investigation result the returned dakota basket was analyzed, and a visual evaluation noted that the handle returned in good condition and the device returned with the grasper on its close position.Microscopic examination was performed under magnification, and it was noticed that the grasper was detached from the sheath.Functional examination was performed with the handle actuated, and the grasper was not able to open or close since the grasper was detached from the sheath.Destructive test was performed and there was evidence of torque mark.The device was disassembled, and the handle cannula was properly assembled to the pinch vise.Additionally, it was noted that the spring was in good condition.The grasper was removed from the distal end and noticed that the pull wire and the grasper properly assembled in the notch cannula.It was also noticed that crimp marks were present, indicating no visual defects were found internally.With all the available information, boston scientific concludes that the reported events were confirmed.Based on the investigation, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.However, during the analysis it was found the grasper detached from the sheath which consequently contributes that the grasper was not able to open or close and these findings did not lead to a clear conclusion about the cause of the problem.As per additional information requested to the manufacturing team, during manufacturing process, device inspections are conducted to ensure the integrity and functionality of the device that would have captured the encountered problems.Based on the analysis results, a conclusion code of cause not established was assigned to this investigation since the findings do not lead to a clear conclusion about the cause of the reported event.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23638969
Report Number2124215-2025-85660
Device Sequence Number18456174
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public(01)08714729937364(17)280406(10)36241823
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063905000
Device Catalogue NumberM0063905000
Device Lot Number0036241823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown